The almost periodic rigidity of crystallographic bar-joint frameworks

Badri, Ghada and Kitson, Derek and Power, Stephen (2014) The almost periodic rigidity of crystallographic bar-joint frameworks. Symmetry, 6 (2). pp. 308-328. ISSN 2073-8994

[thumbnail of pdf]
PDF (pdf)
pdf.pdf - Published Version
Available under License Creative Commons Attribution.

Download (631kB)


A crystallographic bar-joint framework C is shown to be almost periodically infinitesimally rigid if and only if it is strictly periodically infinitesimally rigid and the rigid unit mode (RUM) spectrum is a singleton. Moreover the almost periodic infinitesimal flexes of C are characterised in terms of a matrix-valued function on the d-torus determined by a full rank translation symmetry group and an associated motif of joints and bars.

Item Type:
Journal Article
Journal or Publication Title:
Additional Information:
c 2014 by the authors; licensee MDPI, Basel, Switzerland. This article is an open access article distributed under the terms and conditions of the Creative Commons Attribution license ( Special Issue on "Rigidity and Symmetry". Guest Editor: Dr. Bernd Schulze, Department of Mathematics and Statistics, Fylde College, Lancaster University, Lancaster, LA1 4YF, UK
Uncontrolled Keywords:
?? crystal frameworkinfinitesimal rigidity almost periodic functionscomputer science (miscellaneous)mathematics(all)physics and astronomy (miscellaneous)chemistry (miscellaneous) ??
ID Code:
Deposited By:
Deposited On:
10 Jun 2014 08:47
Last Modified:
05 Feb 2024 00:34